Alert archive / Pennsylvania / Tornado Warnings in 1995

Tornado Warning 7, NWS State College, PA

June 10, 1995Huntingdon County, Pennsylvania

NWS State College, PA issued this tornado warning at Jun 10, 1995, 4:21 PM EDT for Huntingdon County, Pennsylvania. It was in force for 69 min.

The area

The counties it named.

The facts

Issued
Jun 10, 1995, 4:21 PM EDT (20:21 UTC)
Expired
Jun 10, 1995, 5:30 PM EDT
In force
69 min
Issued by
NWS State College, PA
Area
Whole counties

County Huntingdon County, PA

The radar

The State College radar (KCCX), 56 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 1995-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 1995-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCTP 102020
TORCTP
PAC061-102130-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EDT SAT JUN 10 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  530 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN  PENNSYLVANIA
 
   ...HUNTINGDON COUNTY
 
AT 420 PM...WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO
OVER HUNTINGDON COUNTY JUST SOUTH OF HUNTINGDON. THE STORM IS MOVING
EAST AND WILL MOVE TO NEAR MT UNIONAROUND 435 PM.
 
 
 
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM
SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...PILLOWS...
OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Jun 10, 9:21 AM EDT, 7 hours earlier.

Area forecast discussion, Jun 10, 9:21 AM EDT, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
915 AM EDT SAT JUN 10 1995

LATEST SURFACE ANALYSIS SHOWS LOOPING WARM FRONT LYING PRETTY MUCH
SOUTH OF THE STATE.  I HAVE LOOPED THE WARM FRONT NORTH TO NEAR AOO
ON THE 12Z MAP.  LATEST 88D IMAGES FROM STATE COLLEGE INDICATE
WIDELY SCATTERED RAIN SHOWERS OVER THE SUSQUEHANNA VALLEY...
PROBABLY ASSOCIATED WITH WEAK PVA.  A FEW MORE ORGANIZED CELLS OVER
BEDFORD AND SOMERSET COUNTIES DURING THE PAST HOUR WOULD LEND
SUPPORT TO THE IDEA THAT THERE MAY BE SOME BOUNDARY IN THAT
VICINITY.  RAMSDIS SHOW THAT CONVECTIVE CLOUDS RAPIDLY WARMING AS
THEY ADVECT EASTWARD ACROSS OHIO.  THIS MORNING'S PIT SOUNDING
LOOKS SIMILAR TO YSTDYS...IN THE RESPECT THAT DEEP LAYERED MOISTURE
EXISTS THROUGH 600 MB.

WITH LOW CLOUDS/STRATUS IN PLACE...THINK THAT CONVECTIVE RAINS WILL
BE SLOW TO DEVELOP...AT LEAST UNTIL SUN HAS A CHANCE TO WORK ON LOW
LEVELS AND BREAK THE INVERSION.  MOST AREAS LIKELY TO REMAIN RAIN
FREE INTO THIS AFTERNOON HOURS.  THIS AFTERNOON...BEST CHANCE OF
RAIN WILL BE ACROSS THE SOUTHERN TIER IN THE VICINITY OF THE FRONT.

FEELING NOW WOULD BE TO TRIM POPS BACK INTO THE CHANCE CATEGORY FOR
CENTRAL AND WESTERN MOUNTAINS FOR THIS AFTERNOON.  FIRST GOOD
CHANCE FOR WIDESPREAD RW/TRW WILL BE LATE TODAY/TONIGHT WHEN WARM
FRONT GETS CLOSER AND SURGE OF HIGHER DEWPOINTS MAKES NWRD PUSH.
PERHAPS A CONVECTIVE SYSTEM DEVELOPING OVER US TONIGHT LIKE THE ONE
OVER OHIO THIS AM?

JUNG

In the hours before

Special weather statement, Jun 10, 1:49 PM EDT, 2 hours 32 minutes before
PAZ024>026-033>035-102155-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH / CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1254 PM EDT SAT JUN 10 1995

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT FOR THE
LAUREL HIGHLANDS INCLUDING CAMBRIA AND SOMERSET COUNTIES...

A WARM FRONT APPROACHING WESTERN PENNSYLVANIA WILL TRIGGER SHOWERS AND
THUNDERSTORMS THIS AFTERNOON.  SOME OF THE THUNDERSTORMS COULD BE
SEVERE.  FOR THIS REASON...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED
FOR SOUTHWEST PENNSYLVANIA...INCLUDING CAMBRIA AND SOMERSET COUNTIES.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA.  A
SEVERE THUNDERSTORM WARNING ON THE OTHER HAND...MEANS THAT SEVERE
THUNDERSTORMS ARE OCCURRING OR IMMINENT.

IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION
AND KEEP A WEATHER EYE ON THE SKY.

JUNG
Special weather statement, Jun 10, 3:34 PM EDT, 47 minutes before
PAZ017>019-024>028-033>036-049-050-052-056>058-063>065-110135-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT SAT JUN 10 1995

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR THE
FOLLOWING COUNTIES IN CENTRAL AND SOUTH CENTRAL PENNSYLVANIA...

ADAMS... BEDFORD... BLAIR... CAMBRIA... CENTRE... CLEARFIELD...
CUMBERLAND... DAUPHIN... FRANKLIN... FULTON... HUNTINGDON... JUNIATA...
MIFFLIN... NORTHUMBERLAND... PERRY... SCHUYLKILL... SNYDER...
SOMERSET... UNION... AND YORK.

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM FOR
CAMBRIA COUNTY...

A WARM FRONT APPROACHING PENNSYLVANIA FROM THE SOUTH WILL TRIGGER
SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON INTO THIS
EVENING.  SOME OF THE THUNDERSTORMS COULD BE SEVERE... PRODUCING
DAMAGING WINDS...LARGE HAIL AND DEADLY LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA.  A
SEVERE THUNDERSTORM WARNING ON THE OTHER HAND MEANS THAT SEVERE
THUNDERSTORMS ARE OCCURRING OR IMMINENT.

IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND
KEEP A WEATHER EYE TO THE SKY.

JUNG
Special weather statement, Jun 10, 3:35 PM EDT, 46 minutes before
PAZ017>019-024>028-033>036-049-050-052-056>058-063>065-110135-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT SAT JUN 10 1995

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR THE
FOLLOWING COUNTIES IN CENTRAL AND SOUTH CENTRAL PENNSYLVANIA...

ADAMS... BEDFORD... BLAIR... CAMBRIA... CENTRE... CLEARFIELD...
CUMBERLAND... DAUPHIN... FRANKLIN... FULTON... HUNTINGDON... JUNIATA...
MIFFLIN... NORTHUMBERLAND... PERRY... SCHUYLKILL... SNYDER...
SOMERSET... UNION... AND YORK.

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM FOR
CAMBRIA COUNTY...

A WARM FRONT APPROACHING PENNSYLVANIA FROM THE SOUTH WILL TRIGGER
SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON INTO THIS
EVENING.  SOME OF THE THUNDERSTORMS COULD BE SEVERE... PRODUCING
DAMAGING WINDS...LARGE HAIL AND DEADLY LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA.  A
SEVERE THUNDERSTORM WARNING ON THE OTHER HAND MEANS THAT SEVERE
THUNDERSTORMS ARE OCCURRING OR IMMINENT.

IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND
KEEP A WEATHER EYE TO THE SKY.

JUNG
Special weather statement, Jun 10, 3:42 PM EDT, 39 minutes before
PAZ017>019-024>028-033>036-049-050-052-056>058-063>065-110135-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH - CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
345 PM EDT SAT JUN 10 1995

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR THE
FOLLOWING COUNTIES IN CENTRAL AND SOUTH CENTRAL PENNSYLVANIA...

ADAMS... BEDFORD... BLAIR... CAMBRIA... CENTRE... CLEARFIELD...
CUMBERLAND... FRANKLIN... FULTON... HUNTINGDON... JUNIATA...
MIFFLIN... PERRY... SNYDER... SOMERSET... AND UNION.

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM FOR
CAMBRIA COUNTY...

A WARM FRONT APPROACHING PENNSYLVANIA FROM THE SOUTH WILL TRIGGER
SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON INTO THIS
EVENING.  SOME OF THE THUNDERSTORMS COULD BE SEVERE... PRODUCING
DAMAGING WINDS...LARGE HAIL AND DEADLY LIGHTNING.
.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA.  A
SEVERE THUNDERSTORM WARNING ON THE OTHER HAND MEANS THAT SEVERE
THUNDERSTORMS ARE OCCURRING OR IMMINENT.

IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND
KEEP A WEATHER EYE TO THE SKY.

...CORRECTED TO EXCLUDE DAUPHIN... NORTHUMBERLAND... SCHUYLKILL AND YORK
COUNTIES...

JUNG
Special weather statement, Jun 10, 3:48 PM EDT, 33 minutes before
PAZ017>019-024>028-033>036-049-050-052-056>058-063>065-110135-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH - CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 PM EDT SAT JUN 10 1995

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR THE
FOLLOWING COUNTIES IN CENTRAL AND SOUTH CENTRAL PENNSYLVANIA...

ADAMS... BEDFORD... BLAIR... CAMBRIA... CENTRE... CLEARFIELD...
CUMBERLAND... FRANKLIN... FULTON... HUNTINGDON... JUNIATA...
MIFFLIN... PERRY... SNYDER... SOMERSET... AND UNION.

A WARM FRONT APPROACHING PENNSYLVANIA FROM THE SOUTH WILL TRIGGER
SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON INTO THIS
EVENING.  SOME OF THE THUNDERSTORMS COULD BE SEVERE... PRODUCING
DAMAGING WINDS...LARGE HAIL AND DEADLY LIGHTNING.
.
.
.
.
.
REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA.  A
SEVERE THUNDERSTORM WARNING ON THE OTHER HAND MEANS THAT SEVERE
THUNDERSTORMS ARE OCCURRING OR IMMINENT.

IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND
KEEP A WEATHER EYE TO THE SKY.
.
.
...CORRECTED TO EXCLUDE DAUPHIN... NORTHUMBERLAND... SCHUYLKILL AND YORK
COUNTIES...

JUNG
Special weather statement, Jun 10, 3:50 PM EDT, 31 minutes before
PAZ017>019-024>028-033>036-049-050-052-056>058-063>065-110135-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH - CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 PM EDT SAT JUN 10 1995

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR THE
FOLLOWING COUNTIES IN CENTRAL AND SOUTH CENTRAL PENNSYLVANIA...

ADAMS... BEDFORD... BLAIR... CAMBRIA... CENTRE... CLEARFIELD...
CUMBERLAND... FRANKLIN... FULTON... HUNTINGDON... JUNIATA...
MIFFLIN... PERRY... SNYDER... SOMERSET... AND UNION.

A WARM FRONT APPROACHING PENNSYLVANIA FROM THE SOUTH WILL TRIGGER
SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON INTO THIS
EVENING.  SOME OF THE THUNDERSTORMS COULD BE SEVERE... PRODUCING
DAMAGING WINDS...LARGE HAIL AND DEADLY LIGHTNING.
.
.
.
.
.
REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA.  A
SEVERE THUNDERSTORM WARNING ON THE OTHER HAND MEANS THAT SEVERE
THUNDERSTORMS ARE OCCURRING OR IMMINENT.

IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND
KEEP A WEATHER EYE TO THE SKY.
.
.
...CORRECTED TO EXCLUDE DAUPHIN... NORTHUMBERLAND... SCHUYLKILL AND YORK
COUNTIES...

JUNG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:06 PM EDTSevere Thunderstorm WarningCTPSomerset69 min
Jun 10, 3:34 PM EDTSevere Thunderstorm WarningCTPCambria56 min

Nearby

Tornado Warnings in Pennsylvania, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.